MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Patient identifier: (b)(6).Customer (person): line 2: (b)(6), phone: (b)(6).Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for a percutaneous drainage procedure in the abdomen.During the procedure, the operator noted there was leakage at the "joint of the mac loc and catheter".The device was removed and another similar device was placed to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.A1 - patient identifier: (b)(6).Investigation ¿ evaluation.It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (ult7.0-35-25-p-5s-cldm-hc) from lot 13170927 was leaking at the hub.This was noted after placement of the device.The device was removed and replaced to complete the procedure.Cook became aware of this event upon being notified by liaoning adsun med.Equip.Co.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.One ult catheter was received in a used condition.The catheter was leak tested, and leakage was noted at the distal end of the cap.The distance between the cap and the mac-loc hub was measured and determined to be out of specification.Two threads were showing.The catheter was separated from the mac-loc by the investigator to obtain the cap inner diameter.The cap inner diameter was measured within specification.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.Sufficient controls are in place to detect this failure mode prior to release.The product labeling states to inspect the product upon opening to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots found no relevant nonconformances.A database search revealed no other complaints from lot 13170927 at the time of investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that additional nonconforming product exists in house or in the field.The information provided upon review of the returned device suggests that the device was manufactured out of specification.However, review of the dmr, ifu, dhr, and dhf suggests that there are no additional nonconforming devices in house or out in the field.Cook has concluded that a manufacturing deficiency contributed to the failure mode the appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11598907
Report Number1820334-2021-01040
Device Sequence Number3433544
Product Code GBO
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)230504(10)13170927
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot Number13170927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer06/01/2021
01/19/2022
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date06/03/2021
02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight60 KG